MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION HK 15MM BOLT - SLEEVE; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LEGION HK 15MM BOLT - SLEEVE; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71421387
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 01/30/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision of insert and legion hinge mechanism due to instability of de knee.Patient was walking and suddenly the knee felt unstable and she wasn¿t able to walk further.She didn¿t fall or injured herself in any way.We opened the knee and found some metalized tissue.Removing the bolt was very easy.We weren¿t able to remove the sleeve without first detaching the hinge mechanism.So we removed the mechanism according the surgical technique.Because the sleeve was still in the lgn hk link assy sz 2-5 fem, we weren¿t able to remove the lgn hk link assy sz 2-5 fem.Finally we turned the lgn hk link assy sz 2-5 fem 180 degrees and unscrewed the insert.With some force we managed to get the lgn hk link assy sz 2-5 fem and sleeve out of the tibia.We saw some black residue on the tibia base at the position of the insert screw.It looked like metalized residue as well.
 
Additional Manufacturer Narrative
Results of investigation: the associated complaint devices were returned and evaluated.A visual examination indicated that there were signs of scratching on several of the as-received components that may have been due to the reported instability.The remaining hinge components were not received; therefore further analysis could not be conducted.The immediate cause of the instability could not be determined.No material or manufacturing deviations were observed in this investigation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A clinical analysis indicated based on the information available, the root cause of the ¿instability¿ and reported scratches cannot be concluded.No report as to the patient¿s current status has been submitted.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
LEGION HK 15MM BOLT - SLEEVE
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7279462
Report Number1020279-2018-00196
Device Sequence Number10982176
Product Code KRO
UDI-Device Identifier00885556030004
UDI-Public00885556030004
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number71421387
Device Lot Number13TJM0022E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2018
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer01/30/2018
01/30/2018
Initial Report FDA Received Date02/17/2018
Supplement Report FDA Received Date02/19/2018
06/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight94